MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an echelon catheter had a hole.The patient was undergoing surgery for treatment of an aneurysm.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 18mm.It was reported that after opening the package of the microcatheter and preparing for shaping, a hole was found at the tip of the catheter.The catheter was replaced and the operation was successfully completed.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a navien guide catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the device was removed from packaging and the issue was found during the preparation process.The cause of the hole was not determined.
 
Event or Problem Description
Additional information received reported that there was no damage or evidence of tampering to the device packaging.
 
Additional Manufacturer Narrative
H3: the echelon-10 micro catheter was returned for analysis.No damages were found with the echelon-10 hub.The echelon-10 micro catheter body was found kinked at ~15.6cm and ~25.8cm from the proximal end.The distal tip and marker bands were found undamaged.The distal ~3.0cm of the catheter tip appears to have been shaped.The catheter wall was found thinning proximal to the distal marker band and with a small hole was observed at the thinning location.The echelon-10 micro catheter total length was measured to be ~152.3cm and the usable length was measured to be ~145.1cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The micro catheter was flushed, and water exited the distal end as well as the small hole.Based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ was confirmed.It is possible the cause of the catheter leaking was due to the hole produced during improper shaping.Possible examples are using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), or holding the device against the heat source too long (approximately 10 seconds).The catheter wall was found thinning at this same location, potentially due to the steam shaping.The hole would have occurred at the thinning location.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20577441
Report Number2029214-2024-02037
Device Sequence Number8226802
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB556557
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by ManufacturerNot provided
11/27/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/26/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight47 KG